Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 96, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 14, 2015, 9:51 PM EDT for Berrien County, Cass County, Michigan. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2015, 9:51 PM EDT (01:51 UTC)
- Expired
- Aug 14, 2015, 10:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Berrien County, MI, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 10:15 PM EDT | TSTM WND GST 50 | Saint Joseph, MI | ESTIMATED AT 45-50MPH |
| Aug 14, 10:36 PM EDT | TSTM WND GST 50 | 3 N Dowagiac, MI | NUMEROUS SMALL BRANCHES DOWN ON THE NORTH SIDE OF DOWAGIAC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2943 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WUUS53 KIWX 150151
SVRIWX
MIC021-027-150245-
/O.NEW.KIWX.SV.W.0096.150815T0151Z-150815T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
951 PM EDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CASS COUNTY IN SOUTHWESTERN MICHIGAN...
NORTHEASTERN BERRIEN COUNTY IN SOUTHWESTERN MICHIGAN...
* UNTIL 1045 PM EDT
* AT 951 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SOUTH HAVEN TO NEAR LAKE MICHIGAN BEACH TO 10
MILES NORTHWEST OF ST. JOSEPH...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BENTON HARBOR...ST. JOSEPH...DOWAGIAC...FAIR PLAIN...BENTON
HEIGHTS...BERRIEN SPRINGS...WATERVLIET...COLOMA...PAW PAW LAKE...
LAKE MICHIGAN BEACH...SODUS...RIVERSIDE...SHOREHAM...EAU CLAIRE...
SPINKS CORNERS...INDIAN LAKE...SUMNERVILLE...DEWEY LAKE...MAGICIAN
LAKE AND SANDY BEACH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 23 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4224 8622 4207 8622 4207 8585 4204 8587
4189 8626 4203 8653 4211 8649 4224 8636
TIME...MOT...LOC 0151Z 294DEG 35KT 4236 8629 4226 8639 4216 8668
HAIL...0.88IN
WIND...60MPH
$$
MARSILI3 follow-up statements
240
WWUS53 KIWX 150213
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1013 PM EDT FRI AUG 14 2015
MIC021-027-150245-
/O.CON.KIWX.SV.W.0096.000000T0000Z-150815T0245Z/
CASS MI-BERRIEN MI-
1013 PM EDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHWESTERN CASS AND NORTHEASTERN BERRIEN COUNTIES...
AT 1013 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BANGOR TO 6 MILES SOUTH OF COLOMA TO NEAR
STEVENSVILLE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BENTON HARBOR...ST. JOSEPH...DOWAGIAC...FAIR PLAIN...BENTON
HEIGHTS...BERRIEN SPRINGS...WATERVLIET...COLOMA...PAW PAW LAKE...LAKE
MICHIGAN BEACH...SODUS...RIVERSIDE...SHOREHAM...EAU CLAIRE...SPINKS
CORNERS...INDIAN LAKE...SUMNERVILLE...DEWEY LAKE...MAGICIAN LAKE AND
SANDY BEACH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 23 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4224 8622 4207 8622 4207 8585 4204 8587
4189 8626 4203 8653 4211 8649 4224 8636
TIME...MOT...LOC 0213Z 313DEG 34KT 4228 8612 4209 8629 4203 8647
HAIL...<.75IN
WIND...60MPH
$$
MARSILI621
WWUS53 KIWX 150230
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 PM EDT FRI AUG 14 2015
MIC021-027-150245-
/O.CON.KIWX.SV.W.0096.000000T0000Z-150815T0245Z/
CASS MI-BERRIEN MI-
1030 PM EDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHWESTERN CASS AND EAST CENTRAL BERRIEN COUNTIES...
AT 1030 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DECATUR TO NEAR DOWAGIAC TO BERRIEN SPRINGS...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DOWAGIAC...FAIR PLAIN...BERRIEN SPRINGS...SODUS...EAU CLAIRE...DEWEY
LAKE...MAGICIAN LAKE...INDIAN LAKE...SANDY BEACH AND SUMNERVILLE.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 23 AND
29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4207 8626 4207 8585 4204 8587 4189 8626
4203 8653 4208 8647 4208 8633
TIME...MOT...LOC 0230Z 292DEG 34KT 4216 8599 4204 8612 4194 8634
HAIL...<.75IN
WIND...60MPH
$$
MARSILI400
WWUS53 KIWX 150245
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT FRI AUG 14 2015
MIC021-027-150254-
/O.EXP.KIWX.SV.W.0096.000000T0000Z-150815T0245Z/
CASS MI-BERRIEN MI-
1045 PM EDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS AND EAST
CENTRAL BERRIEN COUNTIES WILL EXPIRE AT 1045 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...GUSTY WINDS TO 45 MPH CAN BE EXPECTED THROUGH 1115 PM EDT.
LAT...LON 4207 8626 4207 8585 4204 8587 4189 8626
4203 8653 4208 8647 4208 8633
TIME...MOT...LOC 0242Z 294DEG 35KT 4216 8599 4204 8612 4194 8634
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 8:13 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 14, 8:13 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 813 PM EDT FRI AUG 14 2015 .SYNOPSIS... ISSUED AT 613 PM EDT FRI AUG 14 2015 HIGH PRESSURE WILL BE OVER THE REGION INTO TOMORROW. THIS WILL SET UP HOT AND HUMID CONDITIONS FOR THE WEEKEND. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOWER 60S IN SOUTHEAST INDIANA TO THE MIDDLE 60S IN SOUTHERN MICHIGAN. HIGH TEMPERATURES TOMORROW WILL BE IN THE UPPER 80S TO AROUND 90. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 316 PM EDT FRI AUG 14 2015 TAIL END OF SW WRAPPING UP ALG N SHORE OF LK HN ENCOUNTERING A RATHER HOSTILE AIRMASS W/SRN EXTENT BASED ON 12Z RAOB DEPICTION OF WARM AIR ALOFT CNTRD NR H8. AS SUCH AND IN REFLECTION OF SWD DECAY OF EARLY MORNING ACTIVITY HIGHLY DOUBT GENERAL HIGHRES CONSENSUS OF CONVN REDVLPG ACRS NRN IN/NW OH THIS AFTN ESP IN LIGHT OF CURRENT CLD CONTAMINATION AND POOR MIDLVL FORCING. SECONDARY FOLLOWING WK DISTURBANCE OVR NRN WI YIELDING NEW DVLPMNT FM UPR MI WWD INTO NE WI. WHILE A PORTION OF THIS ACTIVITY COULD SURVIVE THE TRIP SWD INTO SW MI/NW IN TWD MID EVENING...CHANCES LOOK DOUBTFUL GIVEN STABILIZING PBL AND HAVE ELECTED DROP PRIOR MENTION. ON SAT UPR RIDGE FOLDS EWD ACRS THE LAKES W/APPRECIABLE HGT RISES ALOFT. WARM LYR ALOFT XPCD TO WARM FURTHER AND EFFECTIVELY CAP OFF POTENTIAL AFTN CONVN TIED TO MAX HEATING ESP IN ABSENCE OF A DEEMED EFFECTIVE FORCING MECHANISM. OTRWS BASED ON UPSTREAM TEMPS ALREADY INTO THE UPR 80S-90 WILL BRIDGE MAX TEMPS HIGHER. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 316 PM EDT FRI AUG 14 2015 ACTIVE WEATHER PATTERN EXPECTED IN THE LONG TERM PERIOD...WITH GENERALLY ABOVE NORMAL TEMPERATURES. BROAD/LOW AMPLITUDE MID/UPPER RIDGING EXPECTED ACROSS THE EASTERN HALF OF THE CONUS SATURDAY NIGHT INTO MONDAY...WITH SUBTLE/WEAK CUTOFF UPPER LOW OVER THE LOWER OHIO VALLEY. WITH 850MB TEMPS NEAR 20C SUNDAY AND MAXIMUM INSOLATION/MIXING ANTICIPATED...CONTINUED WITH THE TREND OF MAX TS ABOVE CONSENSUS BLEND GUIDANCE. CURRENT FORECAST REFLECTS 89-91F FOR HIGHS SUNDAY. ALTHOUGH WEAK INFLUENCE OF OHIO VALLEY CUTOFF LOW AND FAIRLY ROBUST LOW LVL LAPSE RATES ACROSS THE LOCAL AREA...SUBSTANTIAL MID LVL CAP SHOULD LIMIT ANY CONVECTIVE ACTIVITY...WITH DRY FCST CONTINUING SUNDAY THROUGH THE DAY ON MONDAY. SUBTLE UPPER HEIGHT FALLS ANTICIPATED ACROSS THE REGION MONDAY AFTERNOON THROUGH TUESDAY NIGHT...WITH SFC FRONTAL BOUNDARY FROM ATTENDANT NRN QUEBEC SFC LOW SETTLING SOUTH THROUGH THE GREAT LAKES REGION. MAINTAINED TIMING OF POPS W/ PREVIOUS FCST...HOLDING OFF UNTIL AFTER 18Z MONDAY. HOWEVER...MODEL TRENDS HAVE SLOWED/CURTAILED THE SOUTHWARD PROGRESSION OF THIS BOUNDARY...SO POPS MAY NEED PUSHED BACK FURTHER INTO MONDAY NIGHT. WEAKER/SLOWER BOUNDARY HANGING UP NORTH OF THE AREA INTO TUESDAY...HELD ON WITH TEMPS A TOUCH WARMER THAN YESTERDAY'S FORECAST...NEAR NORMAL FOR TUESDAY AND WEDNESDAY. ATTENTION THEN TURNS TO PRECIP CHANCES WEDNESDAY AFTERNOON/NIGHT. SHARP/DIGGING UPPER SHORTWAVE WILL TRACK FROM THE NRN TIER INTO THE WRN GREAT LAKES BY WEDNESDAY AFTERNOON...AS STRONG 110 KT UPPER JET ROUNDS THE BASE OF THIS TROF. RESULTANT DEEPENING SFC LOW ACROSS THE GREAT LAKES WILL PUSH A STRONG FRONT EAST THROUGH THE AREA MONDAY AFTERNOON AND EVENING. ALTHOUGH A BIT FAR OUT FOR DETAILS...INCREASED SEVERE CHANCES MAY BE POSSIBLE DEPENDING ON TIMING OF FROPA AND EVOLUTION OF STORMS...ALTHOUGH MID LEVEL LAPSE RATES LOOK POOR AT THIS POINT. WILL DEFINITELY BE A FEATURE TO KEEP AN EYE ON OVER THE NEXT SEVERAL DAYS. AFTER SFC FRONT/UPPER TROF PASSES EAST OF THE AREA THURSDAY MORNING...UPPER HEIGHTS QUICKLY RISE W/ SFC RIDGING BUILDING INTO THE REGION. 850MB TEMPS RECOVER QUICKLY BY THE END OF NEXT WEEK...WITH A PERIOD OF WELL ABOVE NORMAL TEMPS POSSIBLE LATE NEXT WEEK THROUGH THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 807 PM EDT FRI AUG 14 2015 A COUPLE OF WEAK UPPER LEVEL TROUGHS WILL PROGRESS THROUGH THE SOUTHERN GREAT LAKES REGION TONIGHT. THUNDERSTORMS HAVE BEEN MORE WIDESPREAD ACROSS PORTIONS OF WISCONSIN AND LOWER MICHIGAN...AND EXPECTING SOME OF THIS ACTIVITY...AT LEAST IN AN ISOLATED SENSE TO CONTINUE TO BUILD SOUTHWARD ACROSS NORTHERN INDIANA THIS EVENING. TRENDS WILL CONTINUE TO BE MONITORED BUT GIVEN EXPECTATION OF SOME DIMINISHMENT IN COVERAGE AS BOUNDARY LAYER SLOWLY BECOMES MORE STABLE...AND WEAK NATURE OF FORCING...WILL CONTINUE TO OMIT SHRA/TSRA FROM 00Z TAFS FOR NOW. OTHERWISE...ISO-SCT SHOWERS SHOULD DIMINISH DURING THE OVERNIGHT HOURS...WITH SOME POSSIBILITY OF PATCHY FOG DEVELOPING. UPPER LEVEL RIDGE TO BUILD INTO THE REGION ON SATURDAY...WHICH SHOULD LIMIT ANY AFTERNOON THUNDER CHANCES TO ISOLD AT BEST. THUS...WILL CONTINUE WITH A DRY FORECAST AT THIS TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LOTHAMER SHORT TERM...T LONG TERM...NG AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 14, 9:30 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 930 PM EDT FRI AUG 14 2015 INZ006>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160130- LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 930 PM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...ESPECIALLY NORTH OF US ROUTE 6. A FEW STORMS MAY PRODUCE ONE HALF INCH HAIL AND WIND GUSTS TO 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO TUESDAY...AND AGAIN WEDNESDAY AFTERNOON INTO THURSDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-160130- LA PORTE-ST. JOSEPH IN-ELKHART- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN 930 PM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...ESPECIALLY NORTH OF US ROUTE 6. A FEW STORMS MAY PRODUCE ONE HALF INCH HAIL AND WIND GUSTS TO 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE LEVELS OF OZONE ARE EXPECTED ON SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO TUESDAY...AND AGAIN WEDNESDAY AFTERNOON INTO THURSDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-160130- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 930 PM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS ALONG WITH SOME HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 14, 8:01 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 801 PM EDT FRI AUG 14 2015 MIZ081-150030- HILLSDALE- 801 PM EDT FRI AUG 14 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSDALE COUNTY... AT 759 PM EDT...A STRONG THUNDERSTORM WAS OVER HILLSDALE...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HILLSDALE...JONESVILLE...JEROME...NORTH ADAMS...OSSEO AND LAKE WILSON. SEEK SHELTER INSIDE A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4187 8469 4195 8472 4206 8448 4188 8441 TIME...MOT...LOC 2359Z 256DEG 12KT 4193 8462 MARSILI
Local storm report, Aug 14, 8:22 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL HILLSDALE 41.92N 84.63W
08/14/2015 E0.88 INCH HILLSDALE MI PUBLIC
&&
NDMSpecial weather statement, Aug 14, 8:41 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 841 PM EDT FRI AUG 14 2015 OHZ004-005-150130- HENRY-DEFIANCE- 841 PM EDT FRI AUG 14 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HENRY AND EAST CENTRAL DEFIANCE COUNTIES... AT 839 PM EDT...A STRONG THUNDERSTORM WAS NEAR DEFIANCE...MOVING EAST AT 20 MPH. WINDS GUSTS TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DEFIANCE...INDEPENDENCE...AYERSVILLE...STANDLEY AND PLEASANT BEND. SEEK SHELTER UNTIL THIS STORM HAS PASSED. && LAT...LON 4124 8439 4130 8437 4130 8415 4117 8418 TIME...MOT...LOC 0039Z 277DEG 11KT 4126 8434 MARSILI
Special weather statement, Aug 14, 9:19 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 919 PM EDT FRI AUG 14 2015 MIZ081-150215- HILLSDALE- 919 PM EDT FRI AUG 14 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HILLSDALE COUNTY... AT 918 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR LITCHFIELD TO 7 MILES SOUTHWEST OF VANDERCOOK LAKE TO NEAR BROOKLYN...AND MOVING SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... JEROME...SOMERSET...MOSCOW...NORTH ADAMS AND SOMERSET CENTER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4189 8436 4189 8454 4207 8471 4207 8437 TIME...MOT...LOC 0118Z 322DEG 18KT 4211 8470 4211 8449 4213 8431 MARSILI
Special weather statement, Aug 14, 9:46 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 PM EDT FRI AUG 14 2015
MIZ077-078-150230-
BERRIEN-CASS-
946 PM EDT FRI AUG 14 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CASS AND
NORTHEASTERN BERRIEN COUNTIES...
AT 946 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF SAUGATUCK TO 6 MILES NORTHWEST
OF LAKE MICHIGAN BEACH TO 25 MILES WEST OF ST. JOSEPH...AND MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BENTON HARBOR...ST. JOSEPH...DOWAGIAC...FAIR PLAIN...BENTON
HEIGHTS...BRIDGMAN...WATERVLIET...COLOMA...STEVENSVILLE...PAW PAW
LAKE...LAKE MICHIGAN BEACH...SODUS...RIVERSIDE...BARODA...SHOREHAM...
EAU CLAIRE...SPINKS CORNERS...INDIAN LAKE...DEWEY LAKE AND MAGICIAN
LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 16 AND 42.
SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4224 8622 4207 8622 4207 8601 4200 8604
4193 8659 4211 8649 4224 8636
TIME...MOT...LOC 0146Z 307DEG 28KT 4256 8642 4227 8648 4217 8698
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:01 PM EDT | Special Weather Statement | IWX | Hillsdale | 29 min |
| Aug 14, 9:19 PM EDT | Special Weather Statement | IWX | Hillsdale | 56 min |
| Aug 14, 9:46 PM EDT | Special Weather Statement | IWX | Van Buren | 44 min |
| Aug 14, 10:48 PM EDT | Special Weather Statement | IWX | Cass, Saint Joseph | 27 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.